MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950090
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Granuloma (1876); Hernia (2240); Fluid Discharge (2686)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per additional information received: on (b)(6) 2017 - patient with incisional ventral hernia underwent repair with ventralex st mesh (device #1).Per the operative notes,¿ i opened the old incision and dissected the hernia sac.I put ventralex st mesh (device #1) and sutured." on (b)(6) 2017 - patient was diagnosed with cellulitis.On (b)(6) 2017 - patient developed seroma, fistula and infection around the mesh and underwent excision of mesh and primary fascial closure.Per the operative notes, " i make an opening in the old incision.There was a fistulous track from the mesh to the skin which was dissected.There was lot of scar tissue in the area and also granulation tissue that is infected in this area around the mesh.I pulled the mesh out." on (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia and underwent laparoscopic repair with mesh.Per the operative notes," there were adhesions and ventral hernia.I opened a midline incision and dissected the hernia sac.Ventralight st mesh (device #2) was plaved underlay behind the muscle and sutured." on (b)(6) 2017 - patient developed abdominal pain.On (b)(6) 2017 - patient visited the hospital for abdominal pain and diagnosed with recurrent incisional hernia with possible infected seroma and underwent repair with ventrio st (device #3) and removal of old mesh (ventralight st) (device #2).Per the operative notes,¿ i took the old sutures, there was a seroma which was aspirated.Under the fascia, there was a hematoma that was evacuated.The old ventralight (st) mesh (device #2) was encountered which was starting to adhere and debrided a gelatinous coagulum on the mesh and removed the old mesh.After removing all the adhesions from another hernia, i then put mesh (ventrio st mesh) (device #3) and sutured." on (b)(6) 2017 - patient developed drainage from the umbilicus and underwent revision surgery for remove the umbilicus, infected granulation tissue and suture and wound vac placement.Attorney alleges that the patient had pain, hernia recurrence, seroma, emotional injuries, infection, three subsequent surgeries for recurrent ventral hernia and debridement of abdominal wall.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical record review this patient with a history of hernia repairs had recurrent hernia and was repaired using a ventrio st.About 2 months post implant, patient was developed drainage from the umbilicus and underwent revision surgery for remove the umbilicus and suture removal and wound vac placement.The instructions-for-use supplied with the device lists hernia recurrence as a possible complications.This emdr represents the ventrio st (device #3).A supplemental emdr was submitted for the ventralex st(device #1) and additional emdr was submitted to represent the ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
Per additional information received: (b)(6) 2017 - patient with incisional ventral hernia underwent repair with ventralex st mesh (device #1).Per the operative notes,¿ i opened the old incision and dissected the hernia sac.I put ventralex st mesh (device #1) and sutured." (b)(6) 2017 - patient was diagnosed with cellulitis.(b)(6) 2017 - patient developed seroma, fistula and infection around the mesh and underwent excision of mesh and primary fascial closure.Per the operative notes, " i make an opening in the old incision.There was a fistulous track from the mesh to the skin which was dissected.There was lot of scar tissue in the area and also granulation tissue that is infected in this area around the mesh.I pulled the mesh out." (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia and underwent laparoscopic repair with mesh.Per the operative notes," there were adhesions and ventral hernia.I opened a midline incision and dissected the hernia sac.Ventralight st mesh (device #2) was plaved underlay behind the muscle and sutured." (b)(6) 2017 - patient developed abdominal pain.(b)(6) 2017 - patient visited the hospital for abdominal pain and diagnosed with recurrent incisional hernia with possible infected seroma and underwent repair with ventrio st (device #3) and removal of old mesh (ventralight st) (device #2).Per the operative notes,¿ i took the old sutures, there was a seroma which was aspirated.Under the fascia, there was a hematoma that was evacuated.The old ventralight (st) mesh (device #2) was encountered which was starting to adhere and debrided a gelatinous coagulum on the mesh and removed the old mesh.After removing all the adhesions from another hernia, i then put mesh (ventrio st mesh) (device #3) and sutured." (b)(6) 2017 - patient developed drainage from the umbilicus and underwent revision surgery for remove the umbilicus, infected granulation tissue and suture and wound vac placement.Attorney alleges that the patient had pain, hernia recurrence, seroma, emotional injuries, infection, three subsequent surgeries for recurrent ventral hernia and debridement of abdominal wall.
 
Additional Manufacturer Narrative
Based on the additional information received, no conclusions can be made.Per medical record review this patient with a history of hernia repairs had recurrent hernia and was repaired using a ventrio st.About 2 months post implant, patient was developed drainage from the umbilicus and underwent revision surgery for remove the umbilicus and suture removal and wound vac placement.The instructions-for-use supplied with the device lists hernia recurrence as a possible complications.Addendum: h11: this supplemental emdr was submitted to correct the implant date.This supplemental emdr represents the ventrio st (device #3).A supplemental emdr was previously submitted for the ventralex st(device #1) and additional emdr was previously submitted to represent the ventralight st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key16994578
Report Number1213643-2023-092099
Device Sequence Number15213735
Product Code FTL
UDI-Device Identifier00801741031588
UDI-Public(01)00801741031588
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number5950090
Device Lot NumberHUAV0122
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight108 KG